MAUDE Adverse Event Report: BTG YOKNEAM ICEFORCE 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEFORCE 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3602
Medical Device Problem Codes Thermal Decomposition of Device (1071); Insufficient Heating (1287)
Health Effect - Clinical Codes Burn(s) (1757); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that frost formed on the needle shaft.An iceforce 2.1 cx 90 degree needle was selected for a renal cryoablation procedure.Three additional needles were used for the procedure, and all tested fine.After each needle was placed in the renal tumor, the freeze began.All four needles started to freeze, and towels were placed under the tubing to prevent frostbite on the skin.An ithaw error appeared on the console for the needles in channel 1a and 4a.There was no temperature displayed, but argon could be heard moving through the console.Nine minutes into the first freeze, a scan was performed, and the ice ball was acceptable to the physician.The needles were moved during the passive thaw to another channel, and the second freeze was started.The needles still reported ithaw errors.It was noted that during the second freeze, the fellow had noticed that two of the needles had started to freeze along the shaft and were freezing the skin in a circular pattern at their entry site.The anesthesiologist used a big hose that blew hot air onto the needles and entry site for approximately 10 minutes before removing the needles.No significant burn was observed after the needles were removed.The patient was kept at the hospital overnight for observation after a minor hemorrhage was observed, which the physician determined to be unrelated to the cryoablation devices.The next day, it was reported that the patient was doing fine.It was further reported that during a follow-up, it was discovered that the patient did develop a frostbite wound.A skin graft is planned to treat the injury.
 
Additional Manufacturer Narrative
D3: manufacturer address 1- tavor building 1, industrial park.H6: impact code was updated.Device evaluation by manufacturer: an iceforce 2.1 cx 90 degree needle was returned for analysis.Visual inspection of the exterior of the needle was performed and no abnormalities were noted.The needle was connected to the icefx console, and a two-minute confidence test was performed.The test performed normally.A five-minute freeze in gel was performed and frost was noticed on the shaft.The needle was disassembled and evaluated under a microscope for abnormalities.It was noted that there were abnormalities in the vacuum insulation tubing.The tubing showed some discoloration on the tubing.The frost on the shaft was confirmed.The i-thaw was not confirmed.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: an iceforce 2.1 cx 90 degree needle was returned for analysis.Visual inspection of the exterior of the needle was performed and no abnormalities were noted.The needle was connected to the icefx console, and a two-minute confidence test was performed.The test performed normally.A five-minute freeze in gel was performed and frost was noticed on the shaft.The needle was disassembled and evaluated under a microscope for abnormalities.It was noted that there were abnormalities in the vacuum insulation tubing.The tubing showed some discoloration on the tubing.The frost on the shaft was confirmed.The i-thaw was not confirmed.
 
Event or Problem Description
It was reported that frost formed on the needle shaft.An iceforce 2.1 cx 90 degree needle was selected for a renal cryoablation procedure.Three additional needles were used for the procedure, and all tested fine.After each needle was placed in the renal tumor, the freeze began.All four needles started to freeze, and towels were placed under the tubing to prevent frostbite on the skin.An ithaw error appeared on the console for the needles in channel 1a and 4a.There was no temperature displayed, but argon could be heard moving through the console.Nine minutes into the first freeze, a scan was performed, and the ice ball was acceptable to the physician.The needles were moved during the passive thaw to another channel, and the second freeze was started.The needles still reported ithaw errors.It was noted that during the second freeze, the fellow had noticed that two of the needles had started to freeze along the shaft and were freezing the skin in a circular pattern at their entry site.The anesthesiologist used a big hose that blew hot air onto the needles and entry site for approximately 10 minutes before removing the needles.No significant burn was observed after the needles were removed.The patient was kept at the hospital overnight for observation after a minor hemorrhage was observed, which the physician determined to be unrelated to the cryoablation devices.The next day, it was reported that the patient was doing fine.

Brand Name
ICEFORCE 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
po box 224
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19645621
Report Number2124215-2024-40175
Device Sequence Number12418269
Product Code GEH
UDI-Device Identifier07290104831003
UDI-Public07290104831003
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberFPRPR3602
Device Catalogue NumberFPRPR3602
Device Lot Number0033231405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale